Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Physical Exercise & Withdrawal


  • Please log in to reply
5 replies to this topic

#1 Pepita

Pepita

    Silver star

  • Members
  • PipPipPip
  • 124 posts
  • LocationVienna

Posted 17 April 2017 - 01:50 AM

Hi there,
before my WD started I was very sportive. I trained at least 5-6 times a week, crossfit and martial arts- so, intense training. When WD started I wasn't able to train from a psycological point of view, I was hardly being able to care about myself.
A year later everything is much better and I started working out again. BUT I am still astonished how damaged my nerves are after such a long time. Almost fascinated because this gives me proof that I am not imagining symptoms, it's hard proof, after a demanding training I get intense symptoms after about 5-6 hours. Every time. So depending on the intensitiy of the workout I am slowly going back to my routines and I am sure that in a year or two, I will be able to go back to the full amount of my sessions.

I just thought I might share this here because as I understood from some topics physical exercise causes troubles for many others in WD as well.

I'd be thrilled to hear about other experiences concerning this subject

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015


#2 catnapt

catnapt

    Silver star

  • Members
  • PipPipPip
  • 883 posts
  • LocationUSA

Posted 17 April 2017 - 03:19 AM

I have never been esp physically active, more of a couch potato, really except that I walk a fair amnt because I don't drive

 

now that I've lost wt, I am able to do more physically and have joined a few exercise classes and whatnot and can walk a lot faster.

I am usually ok after exercise, but the few times I've pushed myself a bit harder than usual, I have had more WD symptoms later in the day. For me that's mostly anxiety, ears ringing and some visual issues.

 

 

I think I've read that others have had to keep a close watch on their physical activity as too much can trigger symptoms.


1974-2002 many psych meds, all types; longest used drugs include lithium, seroquel, SSRI's zoloft & celexa; many CT's off drugs

2002-2015 on varying doses of lexapro, as  high as 40 mgs, but usually 20mgs

June 2015: tapered too fast to 2.5mgs, then to 2.5mgs every other day Dec 2015:  found SA forum; holding at 2.5mgs 

Early May 2016: jumped off at 2.5mgs, not smart- crashed in late Sept.

Oct 26 2016  reinstated liquid lexapro 0.05ml/day at night, dose +/- til settling on 0.15BID (0.3/day)= windows and waves

Jan 8, 2017 too quick switch to single dose in the morning, 0.3mgs (bad mistake, led to a crash)

Jan 12 added low dose zyprexa for SI, took infrequently as rescue med, last dose Feb.15

Jan 26 lexapro 0.27mg Feb 25 lexapro updose back to 0.3mg due to unrelenting severe insomnia

March 1 insomnia worse, back down to 0.29 for one day, then 0.27, then 0.25- improving!! March 17 0.24  April 7 0.21

March 7 added low dose lamictal, adjusting dose based on response (currently ~18mgs)

Supplements: Magnesium taurate 250mg, chromium, pro-biotic, biotin, glycine 2grams PM, 1 gram AM 


#3 Evoldnahturt

Evoldnahturt

    Member

  • Members
  • PipPip
  • 34 posts
  • LocationHouston, TX

Posted 17 April 2017 - 11:54 PM

I've become sensitive to food, medication, and exercise.  I can workout some, but if I go overboard, I'll feel the sensation of fear while drifting off to sleep.  Maybe once, maybe a few times.  My upper-body will jerk while falling asleep, too.  After that stops happening I'm able to fall asleep.  The next day I'll get really depressed and my physical symptoms usually get at least a little worse, too.  The day after that I'm usually fine.  From the stories I've read, most people's sensitivities seem to go away as they heal, assuming they take care of themselves.


- 2002-2015: Zyprexa (Olanzapine), between 2.5mg to 5mg

- 9/15-2/16: Started a taper that jumped up and down quickly for five months.  Got really sick.  Took Xanax sporadically throughout taper.  Stopping taking Xanax in January 2016.

- 2/14/16: Increased dose to 3.75mg and held for two months, quickly got better at first and then slowly continued to get better after that

- April 2016: 3.375mg

- May 2016: 3.03mg

- June 2016: 2.73mg

- 8/18/16: 2.5mg

- 10/1/16: 2.25mg

- 11/1/16: 2.03mg

- 12/1/16: 1.82mg

- 2/1/17 1.64mg

- 3/1/17 1.47mg


#4 MelodySings

MelodySings

    Getting started

  • Members
  • Pip
  • 3 posts
  • LocationUK, Essex

Posted 20 April 2017 - 01:57 AM

I've become sensitive to food, medication, and exercise.  I can workout some, but if I go overboard, I'll feel the sensation of fear while drifting off to sleep.  Maybe once, maybe a few times.  My upper-body will jerk while falling asleep, too.  After that stops happening I'm able to fall asleep.  The next day I'll get really depressed and my physical symptoms usually get at least a little worse, too.  The day after that I'm usually fine.  From the stories I've read, most people's sensitivities seem to go away as they heal, assuming they take care of themselves.


Hi,
This sensation of fear, would you actually describe this as a problem breathing?? I've just posted a new topic about this today and my symptoms are so similar but for me that jolting awake with rushes of adrenaline through my stomach and chest is like a panic of not breathing. Also my chest feels heavy and sinuses swollen, basically not breathing very well. I've read this is due to damage to central nervous system - sympathetic and para sympathetic nerves. I'm too terrified to exercise and bring about any more of these sensations than necessary- even food is stimulating these feelings
Citalopram 11years 2005-2016
Wellbutrin 4 years 2012-2016
Withdrawn since Sept 2016

#5 Pepita

Pepita

    Silver star

  • Members
  • PipPipPip
  • 124 posts
  • LocationVienna

Posted 20 April 2017 - 06:40 AM

@Evoldnahturt - it's exactly the same for me. Depending on the intensitiy of the workout (after some I am completely fine) my sleep is very light, I wake up often and my nerves feel "vibrant" I don't know how to explain this in another way:) next day I'm either depressed/tired or panicy and the next day everything is over. I can really observe this very well.

@MelodySings: Do you experience the things you describe particularly after workout or generally? I know this breathing issue very well. From time to time, before falling asleep I get this sudden feeling that I can't breathe anymore or that my body is not taking in any air.. it's very weird.. usually it passes very quickly again after a few minutes.

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015


#6 Pepita

Pepita

    Silver star

  • Members
  • PipPipPip
  • 124 posts
  • LocationVienna

Posted 20 April 2017 - 06:42 AM

oh and Catnapt: the earringing I get as well after intense workout!!!

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015